Alert archive / Missouri / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 40, NWS Kansas City, MO

April 7, 2010Clay County, Platte County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Apr 7, 2010, 3:45 PM CDT for Clay County, Platte County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2010, 3:45 PM CDT (20:45 UTC)
Expired
Apr 7, 2010, 4:30 PM CDT
In force
45 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

Counties Clay County, MO, Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 66 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 12:24 PM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Apr 7, 12:24 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1224 PM CDT WED APR 7 2010

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

EVEN IN THE WAKE OF EVENING MCS/S...00Z UPPER ANALYSIS AND RECENT
RUC OBJECTIVE ANALYSIS DEPICTED THAT A VERY STRONG ELEVATED
BAROCLINIC ZONE REMAINED ANCHORED BACK ACROSS CENTRAL KS WITH A
LARGE LONGWAVE TROUGH STILL LOCATED OVER THE CENTRAL HIGH PLAINS.
AMPLE 925-850MB MOISTURE TRANSPORT ASCENDING THE STEEP ISENTROPES
AND IMPINGING ON THE ELEVATED FRONTAL ZONE HAS RESULTING IN A BAND
OF ACCAS FROM S CENTRAL KS INTO SW IA. EXPECT THAT SHOWERS WILL
BECOME FAIRLY NUMEROUS ALONG THIS BOUNDARY THROUGH THE MORNING
HOURS. MEANWHILE...MORE VIGOROUS ASCENT WAS OCCURRING AROUND AND
WEST OF THE MID LEVEL LOW CENTER OVER S CENTRAL NEBRASKA...WITH
DIABATIC COOLING EVEN LEADING TO SNOW ACROSS WRN NEB/NW KANSAS.

BOTH FEATURES WILL PIVOT ACROSS THE CWA TODAY...PROVIDING AMPLE
CHANCES FOR SHOWERS OVER NRN MO...WHILE COLD AIR CONTINUES TO DRAIN
SOUTH AND EAST AT THE SURFACE. IN SHARP CONTRAST TO THE PAST FEW
DAYS...TEMPERATURES WILL STRUGGLE TO RISE MUCH FROM THEIR PRESENT
READINGS AS COLD ADVECTION...STRATUS AND ELEVATED SHOWERS HOLD TEMPS
DOWN INTO THE LOW-MID 50S FOR ALL BUT THE FAR SE CWA. GIVEN THE
STRONG DPVA...HEIGHT FALLS AND RATHER STEEP MID LEVEL LAPSE
RATES...HAVE INCREASED POPS TO LIKELY OVER MUCH OF NW/N CENTRAL MO
FOR TODAY. FOR NOW THE FORECAST CALLS FOR JUST SHOWERS...BUT THE
COUPLING OF A STATICALLY UNSTABLE AND FAIRLY DRY AIRMASS ABOVE THE
800MB INVERSION BASE...ALONG WITH 0 TO -20C TEMPS IN THIS POSITIVE
CAPE REGION SUGGEST THAT A FEW THUNDERSTORMS AND MAYBE SOME
GRAUPEL/SMALL HAIL SHOWERS ARE POSSIBLE.

THIS ACTIVITY SHOULD SHIFT EAST DURING THE EVENING HOURS WITH SKIES
GRADUALLY CLEARING WITH THE UPPER TROUGH PASSAGE. SURFACE HIGH
PRESSURE AND MERIDIONAL UPPER FLOW WILL PROVIDE TWO CHILLY NIGHTS
FOR TONIGHT AND THURSDAY NIGHT...WITH A SEASONABLE DAY IN BETWEEN. A
NICE WARMING TREND WILL BEGIN FRIDAY WITH SEVERAL GREAT DAYS
EXPECTED THROUGH THE WEEKEND.

BOOKBINDER

&&

.AVIATION...

FOR THE 18Z TAFS...MVFR DECK EXPECTED THIS AFTN IN ADVANCE AND IN THE WAKE
OF A COLD FRONT DROPPING SE NR KSTJ. DRIER AIR WAS ALSO SURGING SOUTH INT0
IOWA AND NEBRASKA WITH RAPIDLY RISING CIGS. CURRENT MODEL TIMING
LOOKS REASONABLE WITH SKIES CLEARING BTWN 01Z-03Z. OTHERWISE VFR CONDITIONS
EXPECTED THROUGH AM THURS AS WINDS WILL PRECLUDE ANY DEVELOPMENT OF
FOG TONIGHT.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Apr 7, 12:58 PM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1258 PM CDT WED APR 7 2010

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-081800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1258 PM CDT WED APR 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY. AT THIS TIME...IT
IS TOO EARLY TO DETERMINE WHETHER ANY STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Apr 7, 3:36 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
336 PM CDT WED APR 7 2010

MOZ028-029-072100-
CLAY-PLATTE-
336 PM CDT WED APR 7 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PLATTE AND
SOUTHWESTERN CLAY COUNTIES UNTIL 400 PM CDT...

AT 334 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WEATHERBY LAKE...MOVING EAST AT 15 MPH.

HAIL UP TO HALF AN INCH IN DIAMETER AND BRIEF HEAVY DOWNPOURS ARE
POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  PARKVILLE AROUND 345 PM CDT.
  PLATTE WOODS AND FERRELVIEW AROUND 350 PM CDT.
  LAKE WAUKOMIS...HOUSTON LAKE AND RIVERSIDE AROUND 355 PM CDT.
  OAKVIEW...NORTHMOOR...GLADSTONE AND AVONDALE AROUND 400 PM CDT.

THE TOWNS OF WALDRON...KANSAS CITY INTL ARPT...OAKWOOD PARK...OAKWOOD
AND OAKS ARE ALSO IN THE PATH OF THIS STORM.

LAT...LON 3932 9474 3930 9447 3915 9451 3919 9478
      3921 9481

MJ
Special weather statement, Apr 7, 3:40 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
340 PM CDT WED APR 7 2010

KSZ103-104-072115-
LEAVENWORTH-WYANDOTTE-
340 PM CDT WED APR 7 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LEAVENWORTH AND
NORTHWESTERN WYANDOTTE COUNTIES UNTIL 415 PM CDT...

AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BASEHOR...MOVING EAST AT 15 MPH.

SMALL HAIL UP TO HALF AN INCH IN DIAMETER IS POSSIBLE WITH THIS
STORM AS WELL AS BRIEF HEAVY DOWNPOURS.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN LEAVENWORTH AND
NORTHWESTERN WYANDOTTE COUNTIES...INCLUDING THE TOWNS OF FAIRMOUNT...
BASEHOR...PIPER...WOLCOTT AND MAYWOOD.

LAT...LON 3925 9497 3924 9482 3922 9482 3918 9476
      3909 9478 3914 9502

MJ

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 7:35 PM CDTSpecial Weather StatementEAXCaldwell, Livingston40 min
Apr 6, 8:15 PM CDTRiver Flood WarningEAXClay, Ray15 hr
Apr 6, 8:51 PM CDTSpecial Weather StatementEAXLinn24 min
Apr 6, 8:53 PM CDTSpecial Weather StatementEAXCarroll37 min
Apr 6, 9:05 PM CDTSpecial Weather StatementEAXLafayette25 min
Apr 6, 9:11 PM CDTSevere Thunderstorm WarningEAXCarroll, Lafayette, Saline34 min
Apr 6, 9:28 PM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Linn, Livingston32 min
Apr 6, 10:01 PM CDTSpecial Weather StatementEAXMacon44 min
Apr 6, 10:07 PM CDTSpecial Weather StatementEAXChariton, Randolph38 min
Apr 6, 11:07 PM CDTSevere Thunderstorm WarningEAXHenry, Johnson23 min
Apr 6, 11:27 PM CDTSevere Thunderstorm WarningEAXJohnson, Pettis18 min
Apr 6, 11:43 PM CDTSevere Thunderstorm WarningEAXJohnson, Pettis32 min
Apr 7, 12:06 AM CDTSpecial Weather StatementEAXCooper24 min
Apr 7, 3:28 AM CDTRiver Flood WarningEAXCass, Henry, Johnson25 hr
Apr 7, 4:03 AM CDTRiver Flood WarningEAXCooper, Saline4 days
Apr 7, 4:21 AM CDTRiver Flood WarningEAXBates, Cass, Henry35 hr
Apr 7, 5:18 AM CDTRiver Flood WarningEAXJohnson, Pettis25 hr
Apr 7, 10:23 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline24 hr
Apr 7, 10:23 AM CDTRiver Flood WarningEAXCarroll, Chariton, Saline33 hr
Apr 7, 12:15 PM CDTRiver Flood WarningEAXJackson, Lafayette, Ray9 hr
Apr 7, 4:25 PM CDTSevere Thunderstorm WarningEAXClay, Jackson35 min
Apr 7, 4:37 PM CDTSpecial Weather StatementEAXRay23 min
Apr 7, 4:53 PM CDTRiver Flood WarningEAXRay11 hr
Apr 7, 5:03 PM CDTSpecial Weather StatementEAXCarroll27 min
Apr 6, 7:53 PM CDTSpecial Weather StatementEAXMiami52 min
Apr 6, 9:16 PM CDTSevere Thunderstorm WarningEAXLinn29 min
Apr 6, 11:25 PM CDTSpecial Weather StatementEAXLinn35 min
Apr 7, 3:36 PM CDTSpecial Weather StatementEAXWyandotte24 min
Apr 7, 3:40 PM CDTSpecial Weather StatementEAXWyandotte35 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.